MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TRANSFORM COMPLIANT 3MM X 10MM; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

STRYKER NEUROVASCULAR CORK TRANSFORM COMPLIANT 3MM X 10MM; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Catalog Number M003SRC03100
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is 1st of 2 reports.Device not returned.
 
Event or Problem Description
It was reported that during procedure, the first balloon catheter (subject device) was ruptured.The first balloon was removed from the patient's body and replace with a 2nd balloon catheter.During use of the 2nd balloon catheter, extravasation was observed.No additional information is available currently.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.The subject device was not returned for analysis; therefore, visual, dimensional and functional testing could not be performed.The information provided in the complaint indicated that there were no anomalies noted to the device prior to use.It is possible that the device may have been over inflated during the procedure; however, this cannot be definitively determined.An assignable cause of undetermined was assigned to the as reported event 'balloon burst/ruptured' as a review and analysis of all available information fails to indicate an assignable cause or probable assignable cause and the device was not returned for analysis.
 
Event or Problem Description
It was reported that a patient was hospitalized due to subarachnoid hemorrhage and during the procedure, the first balloon catheter (subject device) was ruptured.The first balloon was removed from the patient's body and replace with a 2nd balloon catheter.The patient suffered from extravasation and a drain was opened.One day following the procedure, the patient¿s family elected to withdraw care and the patient expired.The physician does not believe the extravasation and patient¿s death was caused by the stryker devices used during the procedure.

Brand Name
TRANSFORM COMPLIANT 3MM X 10MM
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key7765553
Report Number3008881809-2018-00335
Device Sequence Number19152562
Product Code MJN
UDI-Device Identifier07613327004410
UDI-Public07613327004410
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K122576
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM003SRC03100
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/11/2018
Supplement Date Received by Manufacturer08/13/2018
Initial Report FDA Received Date08/08/2018
Supplement Report FDA Received Date09/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRANSFORM BALLOON CATHETER (STRYKER)
Patient Age75 YR